Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

On Efexo and serequel. Had cold and took tramadol and was able to work. Is it safe?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Hi and thanks in advance. I am on Efexor 300 mg in the morning and serequel 200 mg in the evening + 2 mg clonazepam before going to sleep. This is my sixth year on these two medications but with different doses depending on how I feel. Usually I feel very tired especially in the morning and very lazy to do anything. One day I had a bad cold with body aches and I took one tablet of tramadol. That day I felt great and could do many things which I usually cannot do. So, when I have something important to do I take one tablet of Tramadol to give me energy Nd to boost my mood. I want to know if what I am doing is right or wrong ?
Posted Sat, 19 Oct 2013 in Mental Health
Answered by Dr. Sree Gouri SR 59 minutes later
Brief Answer:
Possibility of drug interactions

Detailed Answer:
Thanks for the query.
Actually tramadol is having possibility of major drug interactions with effexor and serequel.
Though rare it can cause serious condition called serotonin syndrome.
Which can present with symptoms like confusion, extreme changes in blood pressure, increased heart beat, sweating, muscle spasms etc.
So better to consult your doctor before using this drug. Only after his prescription you may use it occasionally.
Hope I have answered your query. I will be available to answer followup queries. If you are satisfied with the answer, please give your review at the end of the discussion.
Take care.
Above answer was peer-reviewed by
Follow-up: On Efexo and serequel. Had cold and took tramadol and was able to work. Is it safe? 2 days later
I don't take Tramadol every day. I take 50 mg of Tramadol maybe once in a month when I have things to do (go to the bank, pay bills, go shopping etc.) I noticed that Tramadol elevates my mood and gives me strength to finish these mentioned duties. Otherwise I feel so fatigue all the time and cannot do anything.
So, my question is : Is it alright to take one tablet 50mg of Tramadol once a month or maximum twice a month so that I can feel fit and have energy to do what I need to do ?
Thank you very much for your prompt answer
Answered by Dr. Sree Gouri SR 16 hours later
Brief Answer:
Better to consult your doctor once

Detailed Answer:
One tablet a month may not lead to problems in general.
But as there is possibility of side effects which I mentioned previously, better to take your doctor's opinion once.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor